Rash

Since my TIA, I was given Clopidogrel to thin down my blood and Atorvastatin to reduce cholesterol. Can either of these be the cause of the rash I now have on my hips and around my armpits? It doesn't itch but look like angry red bumps. It's worse on my hips.

Im on both of those (and many more) and they havent caused me any issues with skin rashes etc. The only physical thing ive noticed is swelling of the lower legs/ankles/feet. However, we all react differently to different medicines, so they could be part of the problem.

Quite possible.....are these side effects listed on the paperwork that comes with the medication?

They could be reacting with each other possibly....
I am not allowed to take Co Codamol or Paracodol with Warfarin (i got unbearble cramps in my legs when i did).....however i can take Paracetemol or Codeine seperately with Warfarin

I have also developed an annoying cough, so I think I'll contact my doctor tomorrow and find out whether I can reduce the dosage of my Atovastatin as it seems it could be that one causing the problem. The rash is now moving round to my stomach, so obviously something has set it off. Thanks for your advice.

Hi Jan
Are you on Ramapril by any chance? I was on that initially and also developed a very irritating cough i was told it was one of the side effects and was put on a different BP tab.

Also i wouldn't say i had a rash but very soon after the stroke i had dry patches suddenly appear, looked a little bit like psoriasis. I used E45 cream and it cleared up.
Rachel x

Hi Rachel
No, I'm only on Clopidogrel and Artorvastatin. I have some E45 somewhere, so may try that on the rash and as for my cough, I also have a mild temperature and think I may have a cold, which wouldn't surprise me. If it doesn't go in the next few days I will go and see my doctor.

Thanks for the advice about the E45 - I will definitely give it a go and see if it helps. It doesn't itch at all, but it does look rather "angry" at the moment.

I'm allergic to both atorvastatin and clopidigrel. I'd say it's significantly possible.

The atorvastatin brought me out in an all-over rash.

The clopidigrel took all the skin off the inside of my mouth and nose.

Hi Jan sorry to hear about your rash. I had a reaction to Clopidogrel and had like you had raised small red lumps for the first few days in all different places on my body, mine did itch. After a few days they all disappeared. I keep getting bruises now so hoping they go soon too. I took a photo of my red lumps to show the Dr but not much help just said they would go. Ring your Dr or pharmacist they may help you. I hope they go soon hope you have a good day.

I spoke with the pharmacist and showed her the rash and she said it was more than likely to be the Atorvastatin causing it and suggested I spoke to the prescriber. Today the rash is still there but I have, so far, been unable to get hold of the person who prescribed them, so I'll be ringing my doctor later.

I am also now being woken during the night with a stiff neck and headache. This worries me, as both the Clopidogrel and Atorvastatin both say they are not suitable for people who have had a bleed on the brain (I had a sub arachnoid haemorrhage in 2001). When I spoke to the doctor who gave me these tablets about this, he just said they were the tablets that were appropriate for my current condition.

I had a rash shortly after my stroke and I was taking the same mess as yourself I went to hospital to get it checked because I was worried, they kept me in overnight as there was a concern I was allergic to the drugs... was just diagnosed as a viral infection in the end!

Pages

Category

Share

Charity information

Stroke Association is a Company Limited by Guarantee, registered in England and Wales (No 61274). Registered office: Stroke Association House, 240 City Road, London EC1V 2PR.

Registered as a Charity in England and Wales (No 211015) and in Scotland (SC037789). Also registered in Northern Ireland (XT33805), Isle of Man (No 945) Jersey (NPO 369).